How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Neurology
Satisfied Customers: 7365
Experience:  MBBS, FCPS (R) General Surgery, 5 years experience in Emergency Medicine.
27273415
Type Your Neurology Question Here...
Dr Uzair is online now

My son of 26 was given es ciolopram at dose of 15mg

Customer Question

hi
my son of 26 was given es ciolopram at dose of 15mg
soon after taking medication he developed severe orofasial dys kinesia
he has no no psyc problems and has not taken any other drugs
he is suffering badly
I like your help
thanking you
yours
naqvi
Submitted: 2 years ago.
Category: Neurology
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
Dyskinesia is usually a result of an over dose of Escitalopram, it is rarely seen if the dose is within the normal range. I think the dose should have been 10mg or 5mg twice a day to start with, a 15mg stat dose in an adult of his age can cause side effects such as Orofacial dyskinesia.
The drug will take about 24 to 36 hours to become less effective. If the symptoms are severe, if he is having difficulty breathing, hypotonia, confusion and iritability then you should take him to the ER.
If the symptoms are getting milder as the time passes, then you can wait for the drug to come out of his system.
Since, you mentioned the symptoms are severe, the best course of action will be to go to the nearest ER or the urgent care and also call the doctor who prescribed the medication. Do not give him any more Escitalopram for now. He might need a benzodiazepine to alleviate the symptoms.
Hope this helps.
Please do leave a positive rating for the service.
Best.
Dr Uzair, Doctor
Category: Neurology
Satisfied Customers: 7365
Experience: MBBS, FCPS (R) General Surgery, 5 years experience in Emergency Medicine.
Dr Uzair and other Neurology Specialists are ready to help you
Expert:  Dr Uzair replied 2 years ago.
If you have any more queries or want more information about the drug and its side effects, reply back here and I shall be happy to be of any service.
Best wishes.
Customer: replied 2 years ago.

hi

I am myself is consultant in acute medicine In uk nhs

my son has stopped es citalopram same day as he developed symptoms.he has seen two neurologist

it is six weeks since stopping all medication

he is only little better

will u be able to d/w some dyskinesia specialst neurologist

this side effect is very rare

due to dyskinesia he is having problems in chewing and swallowing

I like to give me better answer

I hope u can help

yours

dr naseer naqvi

Expert:  Dr Uzair replied 2 years ago.
Thanks for the reply. Your question came in to the medical category.
I shall send your question towards customer services so that it can be placed in the Neurology category. Please do not reply back to this message as it will lock your query back to me. Thanks for being patient.
Best.
Expert:  Dr. Bob replied 2 years ago.
Hello. Do you still need the assistance of a neurologist?

Related Neurology Questions